So I started diflucan 5 days ago to treat a case of oral thrush in my breastfeeding 1 month old. A couple of days ago I started getting body aches and chills and I feel really tired. I thought I was getting sick, but no other symptoms have started and I notice it only starts a couple of hours after I take the pill and it's gone by the morning. So I started thinking that it was a reaction to the diflucan. But when I googled it, people were mentioning yeast die off and the Herxheimer reaction. On Wikipedia it mentioned s this with antibiotics and bacteria, but no mention of yeast. Is this a "real thing" or just naturopathic BS (sorry). If it's real then I will continue on the meds and cut out my "treats" and potatoes and carrots. If it's not then I'll stop taking the meds. Please link any reliable sources if you know of any.
asked byAmanda_12 (385)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on December 13, 2012
at 06:25 PM
Amanda, experiencing a Herxheimer reaction when taking antifungals wouldn't surprise me. When I started taking probiotics I would get flu-like symptoms, most notably chills, for several hours immediately after taking a capsule. This would repeat itself for several days until one day it all stopped, and I felt great. My only explanation: the probiotics was causing a Candida die-off, resulting in a Herxheimer reaction.
So I would suggest you keep on taking the antifungals. If your symptoms persist for more than 10 days I would speak with your doctor (; cutting back on the dosage might be prudent).
on December 13, 2012
at 06:18 AM
It's real, in my experience. I took a course of antibiotics for a fungal infection in my lungs, and my reaction to the fungal toxins released as the fungus died were more intense than the symptoms of the fungal infection itself.
on March 05, 2013
at 10:31 AM
My baby had oral thrush for months, I was trying all different type of antifungals from chemisy. Hated that they had saccharine, and sucrose in them! and quitting sugar in the first few Weeks of breastfeeding/emergency c section recovery was nightmarish. Eventually I went to a natural pharmacy, got baby biotics and they knocked the yeast on the head. With chemical antifungals, on4hrly dotage if I was late I could see the yeast flaring up. Probiotics seemed much more long lasting, active, effective.hot tip! E